MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 8; DXE

PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 8; DXE
Model Number SEP8-A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure to treat a deep vein thrombosis (dvt) in the femoral vein using an indigo system separator 8 (sep8), an indigo system aspiration catheter 8 (cat8) and a non-penumbra sheath.During the procedure, the physician used the sep8 with the cat8 several times to remove much of the existing thrombus.After approximately one hour, the physician observed that no thrombus was being aspirated out even though the sep8 was being used.The physician then noticed that the wire distal to the bulb of the sep8 broke off in the cat8.Therefore, the sep8 was removed and the broken wire of the sep8 was aspirated through the cat8 into the canister.The procedure was completed using a new sep8 with the same cat8 and sheath.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the core wire and wrapping wire were fractured at the tip of the returned sep8 approximately 150.0 cm from the proximal end.Conclusions: evaluation of the returned sep8 confirmed that the core wire and wrapping wire distal to the bulb were fractured.If the sep8 is repeatedly manipulated through tough clot burden, damage such as a fractured core wire may occur.If the core wire fractures, the wrapping wire may fatigue and fracture.Penumbra separators are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns h3 other text : placeholder.

Brand Name
INDIGO SYSTEM SEPARATOR 8
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10061495
Report Number3005168196-2020-00653
Device Sequence Number11433042
Product Code DXE
UDI-Device Identifier00814548017440
UDI-Public00814548017440
Combination Product (Y/N)Y
Initial Reporter CountryGM
PMA/510(K) Number
K161523
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/27/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/23/2022
Device Model NumberSEP8-A
Device Catalogue NumberSEP8
Device Lot NumberF91236
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 04/27/2020
Supplement Date Received by Manufacturer07/15/2020
Initial Report FDA Received Date05/15/2020
Supplement Report FDA Received Date07/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age16 YR
Date Report Sent to FDA01/01/2005